MAUDE Adverse Event Report: CAREFUSION INC. SNOWDEN-PENCER DIAMOND-FLEX RETRACTOR

CAREFUSION INC. SNOWDEN-PENCER DIAMOND-FLEX RETRACTOR
Model Number 89-6112
Medical Device Problem Codes Insufficient Device Problem Information (3190); Activation Problem (4042)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/24/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
V.Mueller contacted the user facility to obtain additional event information and is awaiting a response.A follow-up report will be submitted when additional information becomes available.
 
Event or Problem Description
The user facility reported via medwatch # (b)(4) that, "wire was noticed to be frayed and the instrument was removed from the inside of the patient." no report of injury.
 
Additional Manufacturer Narrative
The snowden-pencer diamond-flex retractor subject of the reported event was returned for evaluation.Upon visual inspection it was found that the tension cable was severed, and the device was unable to articulate.There was a bend in the main shaft of the device and a sharp bend in the memory wire.The braided cables within the sharp bend of the memory wire were also fractured.The snowden-pencer diamond-flex retractor subject of the reported event is 19 years old.A complaint review has determined this to be an isolated event for the subject lot.No additional issues have been reported.

Brand Name
SNOWDEN-PENCER DIAMOND-FLEX RETRACTOR
Common Device Name
SNOWDEN-PENCER DIAMOND-FLEX RETRACTOR
Manufacturer (Section D)
CAREFUSION INC.
5 sunnen drive
maplewood MO 63143
Manufacturer (Section G)
CAREFUSION INC.
5 sunnen drive
maplewood MO 63143
Manufacturer Contact
daniel davy
5960 heisley road
mentor, OH 44060
MDR Report Key18961687
Report Number1923569-2024-01006
Device Sequence Number15290917
Product Code GCJ
UDI-Device Identifier10885403122835
UDI-Public10885403122835
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number89-6112
Device Catalogue Number89-6112
Device Lot NumberL05
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/21/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/22/2024
Supplement Report FDA Received Date06/25/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown